×

zbMATH — the first resource for mathematics

Steady-state transonic motion of a line load over an elastic half-space: The corrected Cole/Huth solution. (English) Zbl 0805.73020
The authors discuss the title problem. They identify and cite inconsistency and error in a long standing and established solution of the problem [J. Cole and J. Huth, J. Appl. Mech. 25, 433-436 (1958)]. Then they provided a correct formulation and solution which is found to be consistent with results of companion and related analyses. The paper is brief but quite informative. It should be of interest and use to theoreticians and engineers working with contact mechanics and crack propagation.

MSC:
74B99 Elastic materials
74A55 Theories of friction (tribology)
74M15 Contact in solid mechanics
74S30 Other numerical methods in solid mechanics (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI